Atrial Fibrillation in Anaphylaxis.

Link to article at PubMed

Related Articles

Atrial Fibrillation in Anaphylaxis.

Am J Med. 2017 Sep;130(9):1114-1116

Authors: Rojas-Perez-Ezquerra P, Noguerado-Mellado B, Morales-Cabeza C, Zambrano Ibarra G, Datino Romaniega T

Abstract
BACKGROUND: The relationship between anaphylaxis and cardiovascular events has been reported in the past. While skin and respiratory symptoms are usually the most common and the first to appear, cardiovascular complications play a key role and represent the leading cause of death in anaphylaxis.
METHODS: We report 3 episodes of atrial fibrillation triggered by anaphylaxis. Allergy and cardiology studies were performed. In both patients, the etiological agent was identified: Anisakis simplex hypersensitivity and food allergy.
RESULTS: The heart is the source and target of chemical mediators released during an allergic reaction. In the heart, there are plenty of mast cells, and they are predominantly located around the coronary adventitia and in close contact with small vessels in the muscle wall. The release of mediators can influence ventricular function, heart rate, and coronary artery tone. Anaphylaxis can trigger any kind of arrhythmia. In these cases, the very interesting point of discussion was: which should be first, treating anaphylaxis or cardiac events? The other controversial point was the use of epinephrine, the first line of treatment for anaphylaxis. Recommendations about epinephrine in cardiac patients during an anaphylactic event are still a major dilemma.
CONCLUSIONS: We emphasize the importance of the priority of establishing protocols between cardiologist and allergist in treatment of cardiac complications during anaphylaxis, and we warn about the correct diagnosis of arrhythmias in anaphylaxis in order to treat them as soon as possible, to prevent other consequences and complications.

PMID: 28601540 [PubMed - indexed for MEDLINE]

Leave a Reply

Your email address will not be published.